Skip to content
Includes Expert Content
Plaquenil
avatar
An_251953 posted:
I started taking plaquenil about 5 days ago. I have been experiencing extreme pain in shoulders, neck and chest area for 3 days. Is this normal?
Reply
 
avatar
Scott Zashin, MD responded:
this is not a common side effect that I have seen in my patients but if a new symptoms comes on shortly after starting a new medication, I often have them stop it for a while and retry at a later time if the potential side effect is mild.. It would also be recommended to discuss your new issue with your treating doctor.
 
avatar
Patty104 replied to Scott Zashin, MD's response:
Thank you for your reply. My rheumatologist didn't think so either. I did end up at the ER over the weekend because the pain was unbearable. After X-rays and a CT scan came back normal, the ER did research plaquenil and found that it could cause muscle pain. I was given muscle relaxers and pain medicine. He did say it may take 30-50 days for plaquenil to be out of my system. My rheumatologist will see me in 4 weeks to re-evaluate me. Since I have fibromyalgia as well, I'm thinking this may have aggravated the muscles, I don't know.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

jaw pain
I use massage, ice, heat, and pain meds if necessary. I find that when I'm busy consentrating at work, I tend to grind my teeth, which I'm ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.